Texas, 2015Heavy Snow in Texas, February 27, 2015
February 27, 2015 · NWS FWD · 11 events in 11 counties and zones
Heavy snow with totals of 4-7 inches fell along and north of a line from Breckenridge to Weatherford to Denton to Sherman. One person died in an accident on Interstate 20 in Parker County and a 15 vehicle-accident was also caused by slick roads in Collin County.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $270,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow with totals of 4-7 inches fell along and north of a line from Breckenridge to Weatherford to Denton to Sherman. One person died in an accident on Interstate 20 in Parker County and a 15 vehicle-accident was also caused by slick roads in Collin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 27, 3:46 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 27, 3:46 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CST FRI FEB 27 2015
.DISCUSSION...
...A WINTER WEATHER ADVISORY REMAINS IN EFFECT ACROSS THE NORTHERN
HALF OF NORTH TEXAS...
LONGWAVE UPPER LEVEL TROUGHING IS CURRENTLY IN PLACE OVER NORTH
AMERICA WITH AN ARCTIC AIRMASS NESTLED ACROSS THE MAJORITY OF THE
CONUS. WATER VAPOR IMAGERY DEPICTS A SHORTWAVE OVER NEW MEXICO
MOVING EAST TOWARDS THE SOUTHERN PLAINS...WITHIN WHAT CONTINUES TO
BE AN ACTIVE STORM TRACK OVERHEAD. IMPRESSIVE COLD AIR ADVECTION
PERSISTS ACROSS NORTH TEXAS WITH TEMPERATURES FALLING BELOW
FREEZING OVER JUST ABOUT ALL OF THE REGION EARLY THIS MORNING.
WITH THE COLD AIR WELL IN PLACE...OUR MAIN MAIN CONCERNS FOR THE
NEXT COUPLE OF DAYS WILL BE THE AMOUNTS AND TYPES OF PRECIPITATION
WHICH WILL OCCUR.
A ZONE OF ENHANCED LIFT CURRENTLY INCREASING IN ADVANCE OF THE
SHORTWAVE IS ALREADY RESULTING IN LIGHT SNOW JUST WEST OF THE
REGION. SOME OF THIS ACTIVITY HAS REACHED AS FAR EAST AS OUR
SOUTHERN COUNTIES...DROPPING FLURRIES ALONG THE HWY 190 CORRIDOR
FROM LAMPASAS TO TEMPLE TO NORTH OF HEARNE. THE LATEST RADAR
TRENDS INDICATE THAT THIS AREA OF PRECIPITATION WILL WEAKEN THE
FARTHER EAST IT GETS. WE WILL KEEP AN EYE ON THIS ACTIVITY...BUT
AT THIS TIME WE DO NOT EXPECT ACCUMULATIONS IN THESE AREAS.
BACK TO THE APPROACHING SHORTWAVE...NEAR-TERM GUIDANCE SHOWS THAT
THE REGION OF ENHANCED UPWARD VERTICAL VELOCITIES WILL INTENSIFY
AROUND 12Z WHILE SPREADING EAST-NORTHEAST INTO OUR NORTHWESTERN
COUNTIES. THIS IS ROUGHLY THE TIME WE EXPECT ACCUMULATING SNOW TO
BEGIN WEST OF I-35 AND ALONG/NORTH OF I-20. STRONG LIFT WILL
CONTINUE TO SPREAD EAST ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR...REACHING THE DALLAS-FORT WORTH METROPLEX BY 15Z AND ALL
THE WAY EAST TO THE PARIS AREA BEFORE 18Z. THIS WOULD LIKELY BRING
THE ONSET OF SNOW AROUND 9 AM IN THE METROPLEX AND PRIOR TO NOON
ACROSS ALL OF THE ADVISORY AREA. COUNTIES SOUTH OF THE ADVISORY
ARE PLENTY COLD ENOUGH TO EXPERIENCE SOME SNOW...BUT AT THIS TIME
IT APPEARS PRECIP WILL BE LIGHT ENOUGH TO ONLY RESULT IN MINOR
ACCUMULATIONS IF ANY.
THE SHORTWAVE WILL CONTINUE OFF TO THE EAST-NORTHEAST...BRINGING A
A BRIEF LULL IN PRECIPITATION LATE AFTERNOON AND EARLY EVENING.
A SHIFT IN THE UPPER LEVEL PATTERN WILL BEGIN THIS EVENING AS AN
UPPER TROUGH DEEPENS ALONG THE WEST COAST. THIS WILL CREATE
SOUTHWESTERLY FLOW ALOFT...SETTING US UP FOR AN OVERRUNNING
SITUATION TONIGHT AND SATURDAY. NORMALLY THIS WOULD NOT BE TOO BIG
OF A DEAL...BUT WITH TEMPERATURES AT OR BELOW FREEZING...THE LIGHT
RAIN OR DRIZZLE WILL FREEZE UPON SURFACE CONTACT. THIS THIN
COATING OF ICE ON TOP OF A POTENTIAL LAYER OF SNOW COULD CREATE
HAZARDOUS DRIVING CONDITIONS...HENCE THE CONTINUATION OF THE
ADVISORY INTO SATURDAY.
A WARM ADVECTION REGIME SHOULD STRENGTHEN ENOUGH TO ALLOW
TEMPERATURES TO CLIMB ABOVE FREEZING SATURDAY NIGHT...SO
THE ADVISORY WILL END AT SUNSET TOMORROW. WE WILL NEED TO KEEP AN
EYE ON TEMPERATURES SATURDAY...AND POSSIBLY EXTEND THE ADVISORY
IF CERTAIN AREAS OF SUB-FREEZING TEMPERATURES LINGER. ALSO...THE
POTENTIAL EXISTS FOR EXTENDING THE ADVISORY SOUTH DEPENDING ON HOW
TEMPERATURES AND PRECIPITATION SHAPE UP OVERNIGHT AND TOMORROW.
ISENTROPIC ASCENT AND A WET PATTERN WILL CONTINUE SUNDAY AND
MONDAY AS THE WEST COAST SYSTEM FURTHER INTENSIFIES. THE SYSTEM
WILL MOVE ACROSS THE SOUTHWESTERN STATES LATE MONDAY AND
TUESDAY. A LEADING SHORTWAVE WILL RACE EAST AHEAD OF THE MAIN /NOW
OPEN/ TROUGH...MOVING ACROSS THE SOUTHERN PLAINS ON TUESDAY.
MARGINAL CAPE WILL BE PRESENT AS TEMPERATURES CLIMB INTO THE 60S
AND 70S. THIS COMBINED WITH LIFT FROM THE SHORTWAVE SHOULD
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY. THE MAIN
UPPER TROUGH WILL BRING ANOTHER CHANCE FOR SHOWERS ALONG WITH A
COLD FRONT WEDNESDAY. COOLER...DRIER CONDITIONS ARE EXPECTED
DURING THE SECOND HALF OF NEXT WEEK BEHIND THIS FRONT.
30
&&
.AVIATION...
/ISSUED 1121 PM CST THU FEB 26 2015/
ONLY CHANGES TO THIS TAF SET ARE TO BRING VISBY DOWN TO 3SM IN
THE SNOW FRIDAY...AND ADD IFR CEILINGS/VISBY EARLY MORNING
SATURDAY IN THE -FZDZ. EVENING GUIDANCE HAS QPF AND SNOW
ACCUMULATIONS PRETTY SIMILAR TO PREVIOUS RUNS AND WE STILL EXPECT
1" TO 2" IN THE METROPLEX. 9 AM START TIME FOR SNOW IS STILL
INDICATED.
I HAVE LESS CONFIDENCE ON TIMING OF CHANGEOVER TO -FZDZ BUT TIMED
IT BASED ON FORECAST SOUNDINGS THAT SHOWED THE DENDRITIC GROWTH
REGION DRYING OUT BY MID EVENING. MY GUESS IS THAT AS LONG AS
THERE ARE DENDRITES GROWING...THEY ARE VERY GOOD AT ACCRETING OUT
ANY LOW LEVEL SUPERCOOLED WATER (BR/DZ DROPS) AND THE FZDZ SHOULD
NOT OCCUR UNTIL THE DENDRITES STOP FORMING. THERE MAY BE SOME
SLEET OR GRAINY SNOW MIXED IN DURING THE CHANGEOVER AS WELL.
LATEST GUIDANCE STILL SHOWS SURFACE TEMPS CLIMBING PAST FREEZING
BY NOON SATURDAY...WHEN CHANGEOVER TO -DZ/-RA WILL OCCUR. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 32 26 36 36 52 / 60 60 60 40 40
WACO, TX 35 29 41 39 59 / 20 40 60 40 40
PARIS, TX 30 24 36 35 50 / 50 60 60 40 40
DENTON, TX 30 25 34 34 50 / 70 60 60 40 40
MCKINNEY, TX 31 25 35 35 52 / 60 60 60 40 40
DALLAS, TX 32 27 37 37 53 / 60 50 60 40 40
TERRELL, TX 33 27 39 38 55 / 40 40 60 40 40
CORSICANA, TX 35 28 41 41 59 / 20 40 60 40 40
TEMPLE, TX 36 30 41 40 60 / 20 50 60 40 40
MINERAL WELLS, TX 29 25 35 34 55 / 70 60 60 40 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST
SATURDAY FOR TXZ091>095-100>106-115>120-129>133-141.
&&
58/30
Hazardous weather outlook, Feb 27, 3:46 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CST FRI FEB 27 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
346 AM CST FRI FEB 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
TEXAS...NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY
A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE IS IN
EFFECT NORTHWEST OF COMMERCE TO COMANCHE LINE THROUGH TONIGHT.
SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES GENERALLY
NORTHWEST OF A CISCO TO GAINESVILLE LINE...AND UP TO 2 INCHES
ELSEWHERE. TRAVEL IMPACTS WILL DEVELOP ACROSS THE NORTHWEST
COUNTIES EARLY ON THEN SPREAD INTO THE OTHER PARTS OF THE ADVISORY
AREA THROUGH THE AFTERNOON.
TONIGHT...ICE ACCUMULATIONS OF A FEW HUNDREDTHS OF AN INCH ARE
EXPECTED AND WILL LIKELY CAUSE ADDITIONAL TRAVEL IMPACTS...ESPECIALLY
ON BRIDGES AND OVERPASSES.
OUTSIDE OF THE ADVISORY AREA...SNOW AND ICE ACCUMULATION WILL BE
LIGHTER...BUT SOME BRIDGES AND OVERPASSES MIGHT BECOME SLICK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE WILL REMAIN IN
EFFECT NORTHWEST OF COMMERCE TO COMANCHE LINE SATURDAY. ICE
ACCUMULATIONS OF A FEW HUNDREDTHS OF AN INCH ARE EXPECTED AND WILL
LIKELY CAUSE ADDITIONAL TRAVEL IMPACTS THROUGH SATURDAY
AFTERNOON...ESPECIALLY ON BRIDGES AND OVERPASSES.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS ON
TUESDAY AND TUESDAY NIGHT. CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS WILL BE THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Heavy Snow, Stephens
- When
- February 27, 6:00 AM CST to 9:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Social Media
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Four to six inches of snow fell across most of the county.
Heavy Snow, Palo Pinto
- When
- February 27, 6:15 AM CST to 9:30 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Social Media
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Four inches of snow fell across most of the county.
Heavy Snow, Parker
- When
- February 27, 6:45 AM CST to 10:30 PM CST
- Where
- Parker forecast zone
- Deaths
- 0 direct, 1 indirect
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Four to five inches of snow fell across most of the county. A driver was killed in a head-on collision on Interstate 20 near Brock. Several other accidents were reported in the county.
Heavy Snow, Young
- When
- February 27, 7:15 AM CST to 9:30 PM CST
- Where
- Young forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the southern half of the county while two to four inches of snow fell elsewhere.
Heavy Snow, Jack
- When
- February 27, 7:30 AM CST to 10:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Social Media
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
An average of 4-6 inches of snow fell across the county.
Heavy Snow, Wise
- When
- February 27, 7:30 AM CST to 9:30 PM CST
- Where
- Wise forecast zone
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Four to seven inches of snow fell across the county. Multiple accidents were reported on Highway 287 and Farm Road 51, including a few roll-overs.
Heavy Snow, Denton
- When
- February 27, 8:15 AM CST to 8:30 PM CST
- Where
- Denton forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
An average of 3-6 inches of snow fell across the county. The highest totals were in the northern portions of the county.
Heavy Snow, Montague
- When
- February 27, 8:30 AM CST to 5:50 PM CST
- Where
- Montague forecast zone
- Reported by
- Social Media
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the southeastern half of the county while up to three inches of snow fell elsewhere.
Heavy Snow, Cooke
- When
- February 27, 8:50 AM CST to 6:10 PM CST
- Where
- Cooke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
An average of four to five inches of snow fell across the county.
Heavy Snow, Collin
- When
- February 27, 9:00 AM CST to 6:20 PM CST
- Where
- Collin forecast zone
- Injuries
- 0 direct, 2 indirect
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
An average of three to five inches of snow fell across the county. The higher snowfall totals were in the northwestern half of the county. A fifteen vehicle accident caused by slick roads and possibly low visibility happened on US Highway 75 southbound in Melissa near Throckmorton Road. Two people were transported to the hospital. The highway was shut down for almost 8 hours.
Heavy Snow, Grayson
- When
- February 27, 9:15 AM CST to 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Social Media
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
An average of four to five inches of snow fell across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, February 27 to 28, 20151 death · 5 events
- Heavy Snow and Winter Weather in Oklahoma, February 27 to 28, 201524 events
- Winter Weather in Arkansas, February 27 to 28, 201517 events
- Heavy Snow and Winter Weather in Texas, February 27, 201515 events
- Winter Storm and Heavy Snow in Colorado, February 27 to 28, 201515 events
- Winter Storm in Oklahoma, February 27 to 28, 20157 events
- Heavy Rain in Hawaii, February 27 to 28, 20156 events
- Winter Weather in Texas, February 27, 20155 events
- Winter Storm and Heavy Snow in Utah, February 27 to 28, 20154 events
- Winter Weather in Texas, February 27 to 28, 20154 events
- Winter Storm in Utah, February 27 to 28, 20153 events
- Heavy Snow and Heavy Rain in Arizona, February 27 to 28, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560101, 560097, 560102, 559993, 560010, 560092, 560096, 559557, 559558, 564343, 559981.